MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112970
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2016: patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of perfix plug (device 1 and 2).Per op notes, ¿a direct inguinal hernia defect and inguinal floor revealed a fascial defect were identified and reduced.A perfix plug (device 1) was placed in the direct hernia defect and sutured.Perfix plug (device 2) was placed in the fascial defect and sutured.An onlay patch was trimmed and placed in the floor and sutured¿.(b)(6) 2017: patient was diagnosed with recurrent right inguinal hernia thereby underwent repair with mesh revision.Per op notes, ¿two prior plugs (device 1 and 2) were noted.One in the internal ring and one on the inguinal floor.Thick scar tissue down to inguinal floor was excised.The scar perfused to prior mesh was noted.The prior mesh was migrated laterally and adherent to inguinal ligament and dissected free.The hernia defect was noted and reduced.The prior mesh was pull to the medial aspect and sutured to external oblique to repair the inguinal defect and sutured.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2016) is considered to be a best estimate.This mdr represents the perfix plug (device 2).An additional supplemental emdr was submitted to represent the perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24454598
Report Number1213643-2026-00222
Device Sequence Number13253960
Product Code FTL
UDI-Device Identifier00801741016677
UDI-Public(01)00801741016677(17)210528(10)HUAS2148
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Catalogue Number0112970
Device Lot NumberHUAS2148
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale